Time filter

Source Type

Kumar A.,Fish tail hospital and research center | Neupane S.,Fish tail hospital and research center | Shrestha P.R.,Fish tail hospital and research center | Pun J.,Fish tail hospital and research center | And 2 more authors.
Research Journal of Pharmaceutical, Biological and Chemical Sciences | Year: 2015

Misuse of topical corticosteroids on face lead to facial dermatitis. Aim of this study was to evaluate various manifestations of topical corticosteroid induced facial dermatitis, and to analyze factors contributing it. Total of 95 cases taken for this cross sectional study over a period of two years, excluding those with the disorders where topical steroids indicated. Data regarding source, types, duration along with demographic profile and clinical presentations were recorded. The patients were educated about misuse. There were 21 males and 74 females with mean age 35.78 ± 10.29 years. Duration of topical steroid use ranged from five to forty-two months with mean of 15.70± 7.45 months. Common purpose of using topical steroids was to look fairer/considering it as skin whitening cream (52/95), to treat acne/acne-like lesions and pigmentations (34/95). The most common clinical presentation was diffuse erythema with inflamed papules and pustules over face (46/95) and many patients had rebound phenomenon after discontinuation. Mean time duration to notice symptoms after starting steroid was 9.29 ± 3.09 months. The most common topical steroid used was beclomethasone dipropionate. Odds ratio (OR) of duration of use of steroid explained to patients by doctors compared to other professionals was statistically significant with p value <0.005. Most of the patients were unaware of side effects. Misuse of topical steroids can lead to variety of clinical manifestations. Its use over face should strictly be under supervision of a dermatologist/clinician. The awareness among public, pharmacists, beauticians as well as doctors is essential. Source

Discover hidden collaborations